MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE XL 21X21 CTN10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE XL 21X21 CTN10; DRESSING,WOUND,OCCLUSIVE
Model Number 66801070
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during treatment, the dressing did not absorb wound exudate, as expected.When changing the dressing, the wound fluid was gathering under the dressing.This led to soaking of the wound edge.Patient outcome is unknown.It is unknown how was the wound treated.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, has not been returned for evaluation.No additional information was provided, we have not been able to establish a relationship between the device and the event reported or determine a root cause on this occasion.It was reported that the dressing did not absorb wound exudate as expected.Factors that can contribute to the reported event include that the dressing was saturated and needed to be changed.Our clinical investigation concluded: no relevant supporting clinical information has been provided to assist with a clinical investigation.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history review found further instances of the reported event.The associated risk files contain details relating to harm.The instructions for use provide comprehensive instructions of the operation, use and limitations of the device.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
ALLEVYN LIFE XL 21X21 CTN10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10963570
Report Number8043484-2020-04087
Device Sequence Number13670871
Product Code NAD
UDI-Device Identifier05000223478070
UDI-Public05000223478070
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model Number66801070
Device Catalogue Number66801070
Device Lot Number201905
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;